MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ BAIR HUGGER¿ WARMING UNIT; HYPER/HYPOTHERMA SYSTEM

3M HEALTH CARE 3M¿ BAIR HUGGER¿ WARMING UNIT; HYPER/HYPOTHERMA SYSTEM
Model Number 775
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: it is unknown if the reporter is a health professional.The device was not received in the error state, therefore an investigation to determine the root cause of the alleged injury is not possible.The 3m bair hugger¿ temperature management unit model 775 operator's manual states the following: contraindications do not apply heat to lower extremities during aortic cross-clamping.Thermal injury may occur if heat is applied to ischemic limbs.Warnings: do not leave patients with poor perfusion unmonitored during prolonged warming therapy sessions.Thermal injury may result.The bair hugger temperature management unit has been designed to operate safely only with 3m patient warming disposable components.Use with other products may cause thermal injury.(to the full extent permitted by law, the manufacturer and/or importer declines all responsibility for thermal injury resulting from the unit being used in conjunction with non-3m patient warming products.) do not warm patients with the temperature management unit hose alone.Thermal injury may result.Always connect the hose to a bair hugger blanket or bair paws gown before providing therapy.Do not place the non-perforated side of the blanket on the patient.Thermal injury may result.Always place the perforated side (the side with small holes) towards the patient.Do not continue temperature management therapy if the over-temp indicator light illuminates and the alarm sounds.Thermal injury may result.Unplug the unit and contact a qualified service technician.Do not use a forced-air warming device over transdermal medication.Increased drug delivery and patient injury or death may occur.Do not allow the patient to lie on the warming unit hose or allow the hose to directly contact the patient's skin during patient warming; thermal injury may result.Reusable blankets made from woven fabric, or blankets without discrete, visible holes, can cause the safety system of this unit to fail, which may result in serious thermal injury.This warming unit has been designed to operate safely only with bair hugger blankets and bair paws gowns.Do not connect a bair hugger blanket, 241 blood/fluid warmer, or bair paws gown to the warming unit if it has been cut or damaged; thermal injury may result.Do not use a bair hugger blanket to transfer or move the patient; injury may result.To reduce the risks associated with hazardous voltage and fire: always keep power cord visible and accessible at all times.The plug on the power cord serves as the disconnect device.The wall socket outlet shall be as close as practical and shall be easily accessible.Use only the power cord specified for this product and certified for the country of use.Do not allow the power cord to get wet.Do not use the warming unit when it appears the warming unit, power cord or any component is damaged.Contact 3m patient warming technical support at 1-800-733-7775.This equipment must only be connected to supply mains with protective earth.Do not retain the patient using a warming blanket alone, as injury may result.Use a draw, sheet safety strap, or other means to retain the patient.Do not modify this equipment without authorization of the manufacturer.To ground the bair hugger warming unit, only connect to receptacles marked hospital only," "hospital grade," or a reliable grounded outlet.Cautions: except for specific blanket models, bair hugger blankets are not sterile and are all intended for single patient use only.Placing a sheet between the bair hugger blanket and the patient does not prevent contamination of this product.Monitor the temperature and cutaneous response of patients who are incapable of reacting, communicating and/or who are without a sense of feeling every 10-20 minutes or according to institutional protocol.Monitor the patient's vital signs regularly.Adjust air temperature or discontinue therapy when the therapeutic goal is reached or if vital sign instability occurs.Notify physician of vital sign instability immediately.Do not leave pediatric patients unattended during therapy.Do not initiate temperature management therapy unless the temperature management unit is free from mechanical damage and is safely placed on a hard surface or securely mounted.Otherwise, injury may result.To prevent tipping, clamp the model 775 temperature management unit to an iv pole at a height that provides stability.We recommend clamping the unit no higher than 44" (112 cm) on an iv pole with a minimum 28" (71 cm) diameter wheelbase.Failure to do so may result in iv pole tipping, catheter site trauma, and patient injury.Electrical shock hazard.Do not disassemble the temperature management unit unless you are a qualified service technician.There are electrically live parts within the unit when it is connected to a power source, even when the unit is in standby mode.To reduce the risks associated with environmental contamination follow applicable regulations when disposing of this device or any of its electronic components.
 
Event or Problem Description
A patient allegedly experienced a burn with the use of 3m¿ bair hugger¿ warming unit, model 775.No medical interventions were reported.

Brand Name
3M¿ BAIR HUGGER¿ WARMING UNIT
Common Device Name
HYPER/HYPOTHERMA SYSTEM
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M COMPANY EDEN PRAIRIE
10351 west 70th street
eden prairie MN 55344
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16397778
Report Number2110898-2023-00026
Device Sequence Number14838764
Product Code DWJ
UDI-Device Identifier00608223775004
UDI-Public00608223775004
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number775
Device Catalogue Number77500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown